



AGENDA

G20 Meeting of Agricultural Chief Scientists (MACS)

17-19 April 2023, Varanasi, India Venue: Darbar Hall, Hotel Taj Ganges, Varanasi

वयुंधेव कुदुम्बकम्

ONE EARTH • ONE FAMILY • ONE FUTURE



G20 – Meeting of the Agricultural Chief Scientists (MACS)

Sustainable Agriculture and Food Systems for Healthy People and Planet

Day 1: Minutes of the Program

Date 17th April 2023, Monday

Theme	Time	Topics
Registration	08:30-09:00	Arrival of delegates and registration
Opening Session (20 minutes)	09.00-09.20	Welcome Remarks by MACS Chair Dr Himanshu Pathak, Secretary, DARE & DG, ICAR
		Address by General (Dr.) V.K. Singh (Retd) Hon'ble MoS Road Transport & Highways and Civil Aviation, Government of India
		Vote of thanks
Adoption of Agenda (10 minutes)	09.20-09.30	Adoption of Agenda and Introduction of Technical thematic areas by MACS Chair Dr Himanshu Pathak, Secretary, DARE & DG, ICAR
		Statement of G20 Troika Indonesia and Brazil
Food Security & Nutrition: Role of Science, Technology and Innovations (70 minutes)	09.30-09.40	Innovations and Technological Interventions for Agri-Food Systems Transformation Dr. R. S. Paroda, Chairman, Trust for Advancement of Agriculture Sciences (TAAS) Delhi, INDIA
	09.40-09.50	Frontiers in Science and Technology for Achieving Food Security & Nutrition Dr. Ismahane Elouafi, Chief Scientist, FAO, Rome ITALY
	09.50-10:00	Biofortification in Food Crops for Enhancing Nutritional Value
		Dr. T. R. Sharma, Dy. Director General (CS) Indian Council of Agriculture Research (ICAR) Delhi INDIA





'भारत 2023 INDIA		
	10.00-10.10	Tropical Seaweed Farming for nutrition and blue growth Prof Aslan Laode, Department of Aquaculture, Faculty of Fisheries and Marine Science, Universitas Hau Oleo, INDONESIA
	10.10-10.40	Discussions and Interventions by Members (Voluntary)
	10.40-11.00	Coffee Break
Millets And OtHer Ancient Grains International ReSearcH Initiative (MAHARISHI) (120 minutes)	11.00-11.20	 Millets And OtHer Ancient Grains International ReSearcH Initiative (MAHARISHI) Introduction by Dr Smita Sirohi, Joint Secretary (G20), Ministry of Agriculture and Farmers Welfare, Government of India, INDIA Remarks by Dr. (Mrs) C. Tara Satyavathi, Director, ICAR-Indian Institute of Millet Research (IIMR), Hyderabad, INDIA Presentation by Mr. John Hugh Spink Chair of Institution Coordination, Wheat Initiative, Berlin GERMANY
	11:20-13:00	Discussion & Interventions (Member States 3 minutes, Invited Guest Countries 2 minutes each and IOs 2 minutes
	11:20-13:00 13.00- 14:00	· · · · · · · · · · · · · · · · · · ·
Resilient Agri- Food Systems		Invited Guest Countries 2 minutes each and IOs 2 minutes
	13.00- 14:00	Invited Guest Countries 2 minutes each and IOs 2 minutes Lunch at Gulab Bagh, Taj Ganges
Food Systems (One Health)	13.00- 14:00 14:00-14:05	Invited Guest Countries 2 minutes each and IOs 2 minutes Lunch at Gulab Bagh, Taj Ganges Introduction by the MACS Chair One Health as an Integrated and Unifying Approach: Partnerships and strategies for coordinated action Dr G. Gongal, Senior Public Health Officer, WHO South





	15.10-15.30	Coffee Break
Resilient Agrifood Systems (Climate Resilience)	15:30-15-40	Climate Resilient Technologies and Innovations for sustainable agri-food systems Dr. B Venkateswarlu, Former V C, VNMKV, Parbhani-INDIA
(75 minutes)	15.40-15.50	Nature-Postive Agriculture: Science and Innovations for building resilient agrifood system Dr. Martin Kropff, Global Science Director, Resilient Agri-Food Systems, One CGIAR
	15:50-16.00	Biological Nitrification Inhibition (BNI): Reducing GHS emissions and Increasing crop yields Dr. Koyama Osamu, President, JIRCAS, JAPAN
	16.00-16.45	Discussion & Intervention by Members (Voluntary)
EXCURSION	17:30-19.30	Excursion to Ganga Aarti via Cruise
WELCOME DINNER	19.30-21.30	Welcome Dinner and Cultural Program and at Gulab Bagh, Taj Ganges
	21.30	Transfer to Hotels

Day 2: Minutes of the Program

Date 18th April 2023, Tuesday

Digital Agriculture and Sustainable Agri Value Chain (70 minutes)	09.00-09.05	Introduction by the MACS Chair Dr Himanshu Pathak, Secretary, DARE & DG, ICAR
	09.05-09.15	Digital Agriculture and Traceability Dr. Ulrich Kohlmann, Executive Director, Global Operations, CABI UK
	09.15-09.25	Digital Technological Solutions for reducing Food Loss and Waste Dr. Stefan Lange, Research Director, Thünen Institute, GERMANY
	09.25 -10.30	Discussion & Intervention by Members (Voluntary)





भारत 2023 INDIA		
	10.30-11.00	Coffee Break
Public Private Partnership in Agricultural R&D (100 minutes)	11.00-11.10	Agri-tech Startup Ecosystem Navin K Twarakavi, Senior Digital Agriculture Specialist, Asian Development Bank (ADB) PHILLIPINES
	11:10 - 11:20	Pluralistic Agricultural Extension and Advisory Services (EAS): partnerships for improving lab to land and out reach Dr Selvaraju Ramasamy, FAO, Rome, ITALY
	11:20-11:30	Smallholder and Family Farming: G20- Global South Cooperation for Agri-R&D Dr. Bram Govaerts, Director General, CIMMYT, MEXICO
	11.30-11.40	Public-private Agri-R&D for Public Goods: Experience in Generating and Accelerating Innovations Dr. Jean Balie, Director General, International Rice Research Institute (IRRI) and Regional Director, South East Asia and Pacific, CGIAR
	11.40 -12.40	Discussion & Intervention by Members (Voluntary)
	12.40-14.00	Lunch at Gulab Bagh, Taj Ganges
60 minutes	14.00-15.00	Discussion on MACS Communique G-20 Member Countries
	15.00-15.30	Coffee Break
60 minutes	15.30-16.30	Discussion on MACS Communique to continue
EXCURSION	17.00-19.30	Excursion to Sarnath (Visit to Museum and Light Sound Program)
GALA DINNER	19.30-21.00	Cultural Program and Gala Dinner at Budha Theme Park, Sarnath, Varanasi





21.00 Trans	fer to Hotels
-------------	---------------

Day 3: Minutes of the Program

Date 19th April 2023, Wednesday

150 minutes	09.00-11.30	Discussion on MACS Communique to continue
	11.30-12.00	Coffee Break
45 minutes	12.00-12.45	Discussion and Finalization on MACS Communique
	12.45-13.00	Statements by Incoming Presidency-BRAZIL Statement by G-20 MACS Chair -INDIA
	13.00-14.00	Lunch at Gulab Bagh, Taj Ganges
EXCURSION	14.30-16.30	Visit to Trade Facilitation Centre, Varanasi
	16.30-19.30	Return to Hotel and Free-time
FAREWELL DINNER	19.30-21.30	Farewell Dinner and light cultural program at Gulab Bagh, Taj Ganges
	21.30-22.00	Transfer to Hotels

Day 3-4: Minutes of the Program

Date 19th and 20th April 2023 Wednesday and Thursday

Departure of delegates from Varanasi

